Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 60, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 3, 2020, 8:57 PM CDT for Fulton County, Illinois. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2020, 8:57 PM CDT (01:57 UTC)
- Expired
- Jun 3, 2020, 9:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Fulton County, IL
The radar
The Lincoln radar (KILX), 75 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 9:00 PM CDT | HAIL 1 | Smithfield, IL | TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1721 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
529
WUUS53 KILX 040157
SVRILX
ILC057-040245-
/O.NEW.KILX.SV.W.0060.200604T0157Z-200604T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
857 PM CDT Wed Jun 3 2020
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Central Fulton County in west central Illinois...
* Until 945 PM CDT.
* At 856 PM CDT, a severe thunderstorm was located near Marietta, or
8 miles northwest of Lewistown, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lewistown, Cuba, Ipava, Bernadotte, Smithfield, Bryant, Liverpool,
Marietta, Little America and Duncan Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4059 9028 4041 8998 4039 8999 4037 9004
4035 9005 4033 9005 4019 9028 4048 9044
TIME...MOT...LOC 0156Z 322DEG 19KT 4045 9030
HAIL...1.25IN
WIND...60MPH
$$
Geelhart2 follow-up statements
999
WWUS53 KILX 040217
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
917 PM CDT Wed Jun 3 2020
ILC057-040245-
/O.CON.KILX.SV.W.0060.000000T0000Z-200604T0245Z/
Fulton-
917 PM CDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHERN FULTON COUNTY...
At 916 PM CDT, a severe thunderstorm was located near Ipava, moving
southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lewistown, Cuba, Ipava, Bernadotte, Bryant, Liverpool, Little America
and Duncan Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4051 9015 4041 8998 4039 8999 4037 9004
4035 9005 4033 9005 4019 9028 4039 9039
TIME...MOT...LOC 0216Z 327DEG 18KT 4036 9025
HAIL...1.25IN
WIND...60MPH
$$
Geelhart606
WWUS53 KILX 040241
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
941 PM CDT Wed Jun 3 2020
ILC057-040250-
/O.EXP.KILX.SV.W.0060.000000T0000Z-200604T0245Z/
Fulton-
941 PM CDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FULTON COUNTY WILL
EXPIRE AT 945 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds and heavy rain are still
likely with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.
LAT...LON 4051 9015 4041 8998 4039 8999 4037 9004
4035 9005 4033 9005 4019 9028 4039 9039
TIME...MOT...LOC 0240Z 322DEG 19KT 4027 9016
$$
GeelhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:51 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 3, 7:51 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 751 PM CDT Wed Jun 3 2020 .SYNOPSIS... Issued at 750 PM CDT Wed Jun 3 2020 Scattered showers and thunderstorms are expected across central and southeast Illinois through much of the night. While a large part of Thursday should be dry, additional showers and storms will begin to pop up in a few areas Thursday afternoon, with more numerous showers and storms Friday and Friday evening. The very warm weather will continue a couple more days, with highs in the mid 80s Thursday, and close to 90 degrees on Friday. && .UPDATE... Issued at 750 PM CDT Wed Jun 3 2020 Isolated cluster of storms that formed late afternoon in west central Illinois has continued to expand into a larger MCS this evening, with renewed development quickly developing over northeast Missouri. Storms elsewhere in central Illinois have been rather sparse so far, mainly centered along the residual outflow boundary from the morning convection, but some activity has begun redeveloping near Champaign and southeast of Galesburg as of late. Cluster of storms near the Quad Cities is also of concern, though the core of this cluster looks to track just west of our CWA. High-res models have been struggling some thus far with how this enter event has been evolving, though scattered storms are expected to past midnight. Some recent updates have been made to the rain trends to linger it longer. && .SHORT TERM...(This evening through Thursday) ISSUED AT 334 PM CDT Wed Jun 3 2020 Outflow boundary from morning convection has moved to around I-72. A couple of storms developed on that boundary but only the one in west central IL is still going. The sfc cold front looks to be north near Peoria. Still expecting more convection to develop along the outflow, in conjunction with the cold front late this afternoon through this evening. HiRes CAMs have had a hard time adjusting to reality and continue to develop more convection along the cold front. So, instead of likely pops, going to have high chance pops for this evening. Precip should push south overnight and then be in far southeast IL overnight and tomorrow. Even though cold front moves through the area tonight, still expecting warm and humid conditions tomorrow with highs in the middle 80s. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 334 PM CDT Wed Jun 3 2020 The cold front that moves through tonight will be near the area through Friday night and expecting scattered storms through the period, with highest pops Friday morning through Friday evening. Dry weather is then expected over the weekend into the beginning of next week, followed by more precip for Tue through Wed as remnants of TS currently in the gulf is forecast to move into the area. Temps in the 80s are expected through the weekend and into next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 636 PM CDT Wed Jun 3 2020 VFR conditions prevail at all sites this evening and should continue through the night. A couple of boundaries are moving through the area with some light showers occurring along the boundaries. SPI had some light showers and this will likely continue into DEC and maybe CMI. PIA and BMI are north of any of the boundaries and will not see any precip and have high mid and high clouds this evening. The boundary south of BMI should also move south of CMI in about an hour and any convection that develops along the boundary will be east of the CMI, so will not have any VCTS in CMI, but still may have VCSH for a couple of hours...but still VFR cigs. Models still show some light fog developing overnight across all sites so continue to have 3-4sm from late tonight through about 14z. Fog then lifts quickly with some scattered CU developing in the morning but dissipating by afternoon. Broken to scattered cirrus will be at all sites overnight and through tomorrow. With boundaries moving through, winds tricky...though light. Northerly winds at PIA/BMI and CMI this evening but becoming light and variable through the night. Then expecting southwest winds tomorrow during the day, but turning light and variable again for the afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Geelhart SYNOPSIS...Geelhart SHORT TERM...Auten LONG TERM...Auten AVIATION...Auten
Hazardous weather outlook, Jun 3, 4:06 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 406 PM CDT Wed Jun 3 2020 ILZ027>031-036-037-040-041-047-042115- Cass-Fulton-Knox-Marshall-Mason-Peoria-Schuyler-Stark-Tazewell- Woodford- 406 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will develop this evening. Some of the storms could become severe, with damaging wind gusts and large hail being the primary threats. Minor to moderate flooding will continue along the Illinois River. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated to scattered thunderstorms will be possible Friday, although organized severe weather is not expected. Flooding will continue along the Illinois River this week, although it will subside around Henry by Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed...primarily between 4 pm and 10 pm. ILZ049-050-042115- Morgan-Scott- 406 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will develop this evening. Some of the storms could become severe, with damaging wind gusts and large hail being the primary threats. Minor to moderate flooding will continue along the Illinois River. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated to scattered thunderstorms will be possible Friday, although organized severe weather is not expected. Flooding will continue along the Illinois River this week, although it will subside around Henry by Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed...primarily between 4 pm and 10 pm. ILZ038-042>046-048-051>057-061>063-042115- Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar- Logan-Macon-McLean-Menard-Moultrie-Piatt-Sangamon-Shelby- Vermilion- 406 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected this evening. Some of the storms could become severe, with damaging wind gusts and large hail being the primary threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated to scattered thunderstorms will be possible Friday, although organized severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed...primarily between 4 pm and 10 pm. ILZ066>068-071>073-042115- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 406 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected this evening. Some of the storms could become severe, with damaging wind gusts and large hail being the primary threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Scattered thunderstorms will be possible Friday, although organized severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed...primarily between 6 pm and midnight. 25
In the hours before
Special weather statement, Jun 3, 3:06 PM CDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Lincoln IL
306 PM CDT Wed Jun 3 2020
ILZ049-032045-
Scott-
306 PM CDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY UNTIL 345 PM CDT...
At 305 PM CDT, Doppler radar was tracking a strong thunderstorm near
Griggsville, or 12 miles north of Pittsfield, moving southeast at 25
mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Winchester, Bluffs, Alsey, Naples, Exeter, Glasgow, Valley City,
Riggston and Oxville.
This includes Interstate 72 between mile markers 43 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3974 9062 3979 9060 3966 9037 3952 9046
3952 9058 3958 9058 3964 9061 3967 9063
3971 9065
TIME...MOT...LOC 2005Z 306DEG 23KT 3979 9080
37Special weather statement, Jun 3, 3:43 PM CDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Lincoln IL
343 PM CDT Wed Jun 3 2020
ILZ049-032115-
Scott-
343 PM CDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY UNTIL 415 PM CDT...
At 342 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pittsfield, moving southeast at 30 mph.
Wind gusts of 50 to 55 mph will be possible near this storm.
Locations impacted include...
Winchester, Manchester, Alsey, Naples, Glasgow, Valley City and
Oxville.
This includes Interstate 72 between mile markers 43 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify or change direction, so be certain to
monitor local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3977 9060 3952 9031 3952 9058 3956 9057
3964 9061 3969 9065 3971 9065
TIME...MOT...LOC 2042Z 313DEG 24KT 3959 9072
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:18 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 42 min |
| Jun 3, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Edgar | 63 min |
| Jun 3, 8:40 PM CDT | Flash Flood Warning | ILX | Douglas, Edgar | 5 hr |
| Jun 3, 9:13 PM CDT | Flash Flood Warning | ILX | Fulton | 3 hr |
| Jun 3, 9:28 PM CDT | Special Weather Statement | ILX | Douglas, Edgar | 62 min |
| Jun 3, 9:29 PM CDT | Special Weather Statement | ILX | Mason | 46 min |
| Jun 3, 9:57 PM CDT | Flash Flood Warning | ILX | Coles, Douglas, Edgar | 5 hr |
| Jun 3, 10:04 PM CDT | Flash Flood Warning | ILX | Fulton | 2 hr |
| Jun 3, 11:50 PM CDT | Special Weather Statement | ILX | Macon | 40 min |
| Jun 4, 12:18 AM CDT | Special Weather Statement | ILX | Champaign | 42 min |
| Jun 4, 12:35 AM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 3 hr |
| Jun 4, 1:07 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 23 min |
| Jun 4, 1:28 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Edgar, Jasper | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.